Ohio, 2007

Damaging Winds in Ohio, June 27, 2007

June 27, 2007 · NWS PBZ · 7 events in 5 counties and zones

A cold front caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A cold front caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 27, 12:58 PM EST, 17 minutes earlier.

Area forecast discussion, Jun 27, 12:58 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT WED JUN 27 2007

.SYNOPSIS...
WARM AND HUMID CONDITIONS CAN BE EXPECTED TODAY THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY IN THE
AFTERNOON AND EVENING HOURS TODAY...WITH A GREATER COVERAGE OF
SHOWERS AND THUNDERSTORMS THURSDAY...WITH THE APPROACH OF A COLD
FRONT. DRY AND LESS HUMID CONDITIONS ARE IN STORE FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
MUCH OF FORECAST AREA IS IN SPC SLIGHT RISK SEVERE DAY 1. SHOWERS
AND THUNDERSTORMS CONTINUE TO RAPIDLY DEVELOP ACROSS OUR AREA
THIS AFTERNOON. SEVERE WEATHER THREAT IS DAMAGING THUNDERSTORM
WIND GUSTS AND LARGE HAIL. CONVECTION IS DEVELOPING WITH COMBINATION
OF UNSTABLE AIRMASS AND UPPER LEVEL DISTURBANCE APPROACHING. COLD
FRONTAL PASSAGE WILL BE DURING THE MORNING AND EARLY AFTERNOON OF
THURSDAY. SPC SLIGHT RISK DAY 2 LINES UP ALONG FRONT OVER THE
SOUTHERN THIRD OF OUR FORECAST AREA.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MODELS CONTINUE TO SLOW DOWN THE PROGRESSION OF THE COLD FRONT...
WITH THE FRONT APPROACHING NORTHWEST PA THURSDAY MORNING...CROSSING
SOUTHWEST PA/EAST CENTRAL OHIO THURSDAY AFTN...AND SLOWING DOWN AS
IT CROSSES NORTHERN WEST VIRGINIA THURSDAY NIGHT/FRIDAY MORNING.
WITH THE SLOWER MOVEMENT OF THE FRONT ALLOWING FOR SOME SURFACE
HEATING (ALTHOUGH CLOUD COVER WILL INHIBIT THIS PROCESS SOME)...
AND GREATER SHEAR ALONG THE FRONTAL BOUNDARY...THINK SOME
STRONG/LOCALLY SEVERE TSTMS COULD DEVELOP ALONG THE FRONT THURSDAY
AFTN/EVE. WILL WORD GUSTY WINDS/SMALL HAIL IN THE FCST FOR THAT
PERIOD. HIGH PRECIP COVERAGE WILL DIMINISH NORTHWEST TO
SOUTHEAST THU NIGHT/FRIDAY WITH THE SLOW EXIT OF THE FRONT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE COLD FRONT WILL EXIT THE FAR SOUTHEAST DISTRICTS FRIDAY
EVENING...WITH DRY...COOLER...AND MUCH LESS HUMID CONDITIONS
BUILDING IN FOR THE WEEKEND THROUGH EARLY NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCT IFR/MVFR CONDS IN SHOWERS AND TSTMS THROUGH THURSDAY. COLD
FRONT APPROACHING FROM THE WEST WILL PASS THROUGH OUR AREA DURING
THE MORNING AND AFTERNOON HOURS OF THURSDAY. PRE-FROPA WINDS
23008KT SHIFTING TO 30010KTS AS FRONT PASSES.

FOR THE EXTENDED PORTION PCPN MOVES SOUTH OF OUR AREA FRIDAY
MORNING. HIGH PRESSURE BUILDS INTO OUR AREA FROM THE NORTHWEST
DURING THE DAY ON FRIDAY AND HOLDS THROUGH MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 27, 11:50 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT WED JUN 27 2007

OHZ040-041-050-PAZ007>009-013>016-020>023-029-030-032-WVZ001-002-
281700-
CARROLL-COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
1250 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ001-OHZ039-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021>023-
041-281700-
GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-
NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
1250 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 27, 12:10 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT WED JUN 27 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-271915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
110 PM EDT WED JUN 27 2007

...THUNDERSTORMS DEVELOPING ACROSS THE AREA...

SCATTERED SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS
THE AREA. AS THE STORMS PASS YOU CAN EXPECT WIND GUSTS TO 35 MPH,
PEA SIZE HAIL AND BRIEF HEAVY DOWNPOURS.

MOTORISTS SHOULD BE ALERT FOR SUDDENLY LOWERING VISIBILITIES IN
BRIEF HEAVY DOWNPOURS.

STORMS ARE MOVING TOWARD THE NORTHEAST AT 35 MPH.
Special weather statement, Jun 27, 12:49 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT WED JUN 27 2007

PAZ032-WVZ022-023-271830-
FAYETTE PA-MONONGALIA WV-PRESTON WV-
149 PM EDT WED JUN 27 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...PRESTON AND MONONGALIA...

AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF CHEAT NECK...
MOVING NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS WILL MOVE THROUGH PARTS OF NORTHEAST MONONGALIA
NORTHWEST PRESTON AND INTO SOUTH CENTRAL FAYETTE COUNTIES OVER THE
NEXT HALF HOUR OR SO. SMALL HAIL MAY ALSO BE POSSIBLE WITH THESE
THUNDERSTORMS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 134 km away, was scanning. The volume nearest the first event began at 18:20 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Noble

When
June 27, 1:15 PM EST
Where
Noble County, Sarahsville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.800, -81.470

Large trees down along Rt. 146 and Rt. 285.

Thunderstorm Wind, Guernsey

When
June 27, 1:52 PM EST
Where
Guernsey County, Quaker City
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.970, -81.300

Trees and power lines reported down.

Thunderstorm Wind, Guernsey

When
June 27, 2:30 PM EST
Where
Guernsey County, Quaker City
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.970, -81.300

Law enforcement reported tress down in quaker city with roof damage to a home.

Thunderstorm Wind, Harrison

When
June 27, 2:35 PM EST
Where
Harrison County, Cadiz
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.270, -81.000

EMA reported trees down along Rt. 250 and Rt. 9.

Thunderstorm Wind, Harrison

When
June 27, 2:45 PM EST
Where
Harrison County, Cadiz
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.270, -81.000

Emergency management reported large tree limbs down and wind gusts to 60 mph in Cadiz.

Thunderstorm Wind, Jefferson

When
June 27, 3:00 PM EST
Where
Jefferson County, 4 mi N of Steubenville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.428, -80.620

Trees and power lines reported down.

Thunderstorm Wind, Columbiana

When
June 27, 3:40 PM EST
Where
Columbiana County, Summitville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.680, -80.880

Trees reported down across much of the Southern part of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37954, 37955, 44918, 37956, 44921, 37957, 37953.